MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-48
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported difficulties could not be determined; however, factors that can contribute to difficult to advance/remove include, but are not limited to, kinks, bends, procedural technique, insufficient support, patient anatomical morphology, patient disease state, or interactions with accessory devices.Stent dislodgement may be attributed to several factors including, but not limited to, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with patent anatomy or accessory devices.In this case, it is possible the device may have interacted with accessory devices (reportedly, the xience skypoint became snagged on the guide wire) in addition to the challenging anatomy during advancement, causing the reported difficult to advance.Further interaction with the challenging anatomy (heavily calcified) during retraction of the device may have contributed to the reported difficult to remove, ultimately causing the reported stent dislodgement; however, without the device to examine, this cannot be confirmed.In addition, it was reported that the procedure was to treat a lesion in the posterior tibial artery.It should be noted that the xience skypoint, electronic instructions for use (eifu), states: the xience skypoint stent system is indicated for improving coronary artery luminal diameter in patients, including those with diabetes mellitus, with symptomatic heart disease due to de novo native coronary artery lesions (length equal or less than 32 mm) with reference vessel diameters of greater than or equal to 2.25 mm and equal or less than 4.25 mm.The xience skypoint stent system is indicated for treating de novo chronic total coronary occlusions.It is unknown if the instructions for use (ifu) deviation contributed to the reported event.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 1494 - incorrect anatomy.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the posterior tibial artery with heavy calcification.The 3.5x48mm xience skypoint stent delivery system (sds) was being advanced to the target lesion when the sds became snagged on the guide wire (gw).Therefore, the sds was removed from the patient; however, during removal the stent came off the balloon and as a result , the dislodged stent and the delivery system gw were removed as a single unit.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23684146
Report Number2024168-2025-11811
Device Sequence Number9754078
Product Code NIQ
UDI-Device Identifier08717648231308
UDI-Public(01)08717648231308(17)270703(10)5070941
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-48
Device Catalogue Number1804350-48
Device Lot Number5070941
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown